Thanks for writing in this forum. You had started with Depo provera shots in late June and have got prolonged bleeding since July. I assure you that there is no need to panic. Heavy and prolonged bleeding are common side effects of starting Depo shots and usually it takes 3 months for such menstrual irregularities to settle down.Depo shots are to be given every three months, so for the first shot this kind of menstrual irregularity can occur.
These symptoms usually continue only till you get the second shot, but if there is prolonged bleeding after consecutive Depo shots also, then please consult a gynecologist and get the birth control changed to some other form.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
I was on the birth control shot a few years ago and my bleeding NEVER stopped. The estrogen pills my OB gave me only worked for a week and it seemed like the bleeding got heavier.. I finally changed to the pill after about 3 months of constant bleeding.
You must be a small girl. from personal exerience depo is for heavier people. I had the almost EXACT same experience as Nay89. I was on Depo for one year. everytime I got my shot I didnt bleed for 3 weeks then bled for 2 months. I got on Estrogen pills that made it stop then my hair started falling out in CHUNKS! I got back on the pill cuz I wouldnt stand it. all of my friends that persay have some meat on their bones have done fine with it. they dont adjust the dosage to you body weight so it is too high of a dosage for small or skinny people and it jacks up out hormones. I did my research.
I had one depo shot and was due for another on the 12th of August, but because of constant bleeding, I chose not to get it again. I had my last period on August 21st, 2009. Last time I had unprotected sex was September 4th, 2009. Since around the 10th of September, I have been having lower abdominal pains (a little off to the left of center), headaches, occasional nausea, heartburn, and my nipples now have these tiny white dots (like plugs) and the area surrounding these dots is sorta purple - not the areola, though those do have the larger goosebumps. My breasts are also heavier, and uncomfortable. I have been having a milky white discharge from my cervix - in fact, on September 12th, there was a huge glob of white gooey discharge. I had a negative pregnancy test at the doctors office when I went on September 13, 2009. He also checked for STD's and any other thing that might contribute to my symptoms.
I am wondering how many of these symptoms could be due to the fact that my depo just wore off the beginning of August? Are my hormones out of control or did I conceive last time I had sex? It's my understanding that Depo can keep my hormones off balance for a while.
Also, what is a better birth control that does not raise blood pressure? Mine seems to be very high - when I went to the doctor on the 13th, mine was 173 over 100... we managed to get it down to 163 over 100 by having me sit still and quiet for 10 mins.